MAUDE Adverse Event Report: CARDINAL HEALTH BALLOON SLG 16 FR X 1.2 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH BALLOON SLG 16 FR X 1.2 CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 716120
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the product is leaking distilled water from the balloon and causing the diet to leak on the patient's skin.There was no harm to the patient.
 
Additional Manufacturer Narrative
Additional information h4 device manufacture date was added evaluation summary the device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One decontaminated nutriport in its original packaging was received at the manufacturing site for evaluation.The returned sample did not have any damage visible to the naked eye but did show evidence of use.The complaint sample¿s balloon cuff was blousy and discolored.Evaluating the complaint sample under magnification did not reveal any cuts, tears, or score marks on the device that could propagate into a leak path.The balloon cuff was inflated with 5ml of air and a leak immediately occurred.To identify the leak path, the sample was leak tested.The void in the adhesive was isolated to one leak path that could then be seen under magnification.A proximal end cuff failure was confirmed.An exact root cause could not be determined.Each production lot is subject to a 100% leak testing and inspection and all product shipped passed this inspection.Should there have been a manufacturing issue, it would have been detected during the product functionality testing and quality inspection.According to the nutriport instructions for use (ifu), the exact balloon longevity cannot be predicted.As stated within the ifu, generally the silicone balloons last 1-8 months, but the life span of the balloon varies according to several factors.These factors may include medications, balloon fill volume, gastric ph, and tube care.This complaint will be used for tracking and trending purposes.

Brand Name
BALLOON SLG 16 FR X 1.2 CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12539912
Report Number9612030-2021-03045
Device Sequence Number20167933
Product Code KNT
UDI-Device Identifier10884521010772
UDI-Public10884521010772
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number716120
Device Catalogue Number716120
Device Lot Number1802581464
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2018
Usage of Device A
Patient Sequence Number1
Patient SexUnknown